Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 10, NWS Brownsville, TX

May 15, 2006Cameron County, Texas

NWS Brownsville, TX issued this tornado warning at May 15, 2006, 12:11 AM CDT for Cameron County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2006, 12:11 AM CDT (05:11 UTC)
Expired
May 15, 2006, 12:36 AM CDT
In force
25 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 15 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 6:58 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 5.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2959 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBRO 150511
TORBRO
TXC061-150545-
/O.NEW.KBRO.TO.W.0010.060515T0511Z-060515T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1211 AM CDT MON MAY 15 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS

* UNTIL 1245 AM CDT

* AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LOS
  FRESNOS...OR ABOUT 10 MILES NORTH OF BROWNSVILLE...MOVING SOUTH AT
  15 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  RURAL SOUTHERN CAMERON COUNTY AT 1230 AM CDT

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR DEEP SOUTH TEXAS.

LAT...LON 2610 9742 2611 9751 2596 9749 2596 9744

$$

PHILO
3 follow-up statements
000 
WWUS54 KBRO 150521
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1221 AM CDT MON MAY 15 2006

TXC061-150545-
/O.CON.KBRO.TO.W.0010.000000T0000Z-060515T0545Z/
CAMERON TX-
1221 AM CDT MON MAY 15 2006

...A TORNADO WARNING CONTINUES UNTIL 1245 AM CDT FOR CENTRAL CAMERON
COUNTY...

AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LOS FRESNOS...OR
ABOUT 8 MILES NORTH OF BROWNSVILLE...MOVING SOUTH AT 15 MPH.

THE TORNADO WILL BE NEAR...
  RURAL SOUTHERN CAMERON COUNTY AT 1240 AM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR DEEP SOUTH TEXAS.

LAT...LON 2610 9742 2611 9751 2596 9749 2596 9744

$$

PHILO
000 
WWUS54 KBRO 150528
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1228 AM CDT MON MAY 15 2006

TXC061-150545-
/O.CON.KBRO.TO.W.0010.000000T0000Z-060515T0545Z/
CAMERON TX-
1228 AM CDT MON MAY 15 2006

...A TORNADO WARNING CONTINUES UNTIL 1245 AM CDT FOR CENTRAL CAMERON
COUNTY...

AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LOS FRESNOS...OR
ABOUT 8 MILES NORTH OF BROWNSVILLE...MOVING SOUTH AT 15 MPH.

THE TORNADO WILL BE NEAR...
  RURAL SOUTHERN CAMERON COUNTY AT 1240 AM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR DEEP SOUTH TEXAS.

LAT...LON 2610 9742 2611 9751 2596 9749 2596 9744

$$

PHILO
000 
WWUS54 KBRO 150536
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1234 AM CDT MON MAY 15 2006

TXC061-150544-
/O.CAN.KBRO.TO.W.0010.000000T0000Z-060515T0545Z/
CAMERON TX-
1234 AM CDT MON MAY 15 2006

...THE TORNADO WARNING FOR CENTRAL CAMERON COUNTY IS CANCELLED...

ROTATION ASSOCIATED WITH THIS SEVERE THUNDERSTORM HAS DISSIPATED. 
HIGH STRAIGHT LINE WINDS OF 40 TO 55 KNOTS CAN BE EXPECTED IN 
BROWNSVILLE AND SURROUNDING COMMUNITIES DURING THE NEXT 15 MINUTES.

LAT...LON 2610 9742 2611 9751 2596 9749 2596 9744

$$

PHILO

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 7:15 PM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, May 14, 7:15 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
715 PM CDT SUN MAY 14 2006

.DISCUSSION...SEVERE THUNDERSTORM WATCH NUMBER 356 IS IN EFFECT OVER
ALL OF DEEP SOUTH TEXAS THROUGH 1 AM MONDAY MORNING. SHOWERS AND
THUNDERSTORMS WILL MOVE THROUGH THE RIO GRANDE VALLEY TONIGHT AND
MONDAY ASSOCIATED WITH A COLD FRONT WHICH WILL MOVE SOUTH OF THE CWA
MONDAY MORNING. SOME OF THE THUNDERSTORMS MAY BE SEVERE. THE
WINDS WILL SHIFT TO THE NORTH ONCE THE FRONT PASSES THE AREA.
TEMPERATURES WILL DECREASE BEHIND THE FRONT ON MONDAY TO SLIGHTLY
BELOW NORMAL VALUES FOR THIS TIME OF THE YEAR.  DRIER CONDITIONS
CLEAR TO PARTLY CLOUDY SKIES AND NEAR NORMAL TEMPERATURES WILL
PREVAIL OVER THE RIO GRANDE VALLEY TUESDAY THROUGH SATURDAY. UPDATED
THE GRIDS AND TEXT TO REFLECT THE SEVERE THUNDERSTORM WATCH.
&&

.MARINE...AT 6 PM BUOY020 REPORTED E WINDS AT 10 TO 15 KTS AND SEAS
NEAR 4 FEET. SMALL CRAFT ADVISORY WINDS OF AROUND 20 KNOTS WILL
CONTINUE OVER THE LAGUNA MADRE THRU MID EVENING. A COLD FRONT WILL
MOVE THROUGH THE COASTAL WATERS EARLY MONDAY...SHIFTING WINDS TO THE
NORTHEAST AT 20 TO 30 KNOTS BY LATE MORNING...AND BUILDING SEAS TO
10 FEET OFFSHORE. GALE FORCE GUSTS IN SCATTERED  THUNDERSTORMS WILL
BE POSSIBLE OVERNIGHT AND EARLY MONDAY...AHEAD OF THE FRONT. WINDS
WILL DECREASE AND VEER ONSHORE BY WEDNESDAY AS HIGH PRESSURE MOVES
EAST INTO THE NORTHERN GULF.
&&

.AVIATION...GUSTY SOUTHEAST WINDS WILL PERSIST THRU SUNSET OVER THE
COASTAL AREAS OF DEEP S TX. A COLD FRONT WILL MOVE THROUGH THE CWA
MONDAY MORNING WITH SCT SHRA/TSRA...WITH SOME POSSIBLY SEVERE.
AVIATION INTERESTS SHOULD MONITOR WEATHER CONDITIONS...PARTICULARLY
IN THE LOWER RIO GRANDE VALLEY...FROM LATE THIS EVENING THROUGH
MONDAY MORNING. MVFR TO IFR CIGS/VIS AND STRONG GUSTY NORTH WINDS
EXPECTED POST FRONT INTO EARLY TUESDAY MORNING.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ135-155-175 FROM 15/09Z THROUGH 15/15Z.
SCA GMZ130-132-135-150-155-170-175 FROM 15/15Z THROUGH 16/06Z.
SCA GMZ150-155-170-175 FROM 16/06Z THROUGH 16/12Z.
&&

SYNOPTIC/GRIDS...63
MARINE/AVIATION...58
MESO...ABBOTT
Hazardous weather outlook, May 14, 11:40 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1140 PM CDT SUN MAY 14 2006

TXZ248>257-151100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
1140 PM CDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 100 AM MONDAY FOR ALL
OF THE RIO GRANDE VALLEY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
THREAT WITH THESE STORMS...ALTHOUGH TORNADOS ARE POSSIBLE IN THIS
ENVIRONMENT. SMALL CRAFT ADVISORIES ARE POSTED FOR THE MARINE AREAS
OF DEEP SOUTH TEXAS...AS A COLD FRONT APPROACHES. SMALL CRAFT SHOULD
REMAIN IN PORT OVERNIGHT...AND REMAIN WEATHER ALERT...AS A
VOLATILE ATMOSPHERE IS IN PLACE AND THE LIFTING OF THIS AIR IS
LIKELY WITH THE APPROACH OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED MONDAY MORNING AS A COLD
FRONT MAKES ITS WAY THROUGH DEEP SOUTH TEXAS. SMALL CRAFT ADVISORIES
ARE POSTED FOR STRONG WINDS AND BUILDING SEAS IN THE WAKE OF THE
FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED OVERNIGHT.

MARTIN

In the hours before

Local storm report, May 14, 9:28 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
928 PM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             SAN YGNACIO             27.03N 99.45W
05/14/2006  M1.00 INCH       ZAPATA             TX   LAW ENFORCEMENT

            ZAPATA COUNTY SHERIFF REPORTED QUARTER SIZE HAIL OVER SAN
            YGNACIO.

&&

CAFFREY
Local storm report, May 15, 12:05 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1205 AM CDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     TSTM WND DMG     EDINBURG                26.30N 98.16W
05/15/2006                   HIDALGO            TX   PARK/FOREST SRVC

            THREE 12-INCH DIAMETER TREES SNAPPED OFF DUE TO SEVERE
            THUNDERSTORM.

&&

TOMASELLI
Local storm report, May 15, 12:07 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1207 AM CDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     TSTM WND DMG     MISSION                 26.21N 98.32W
05/15/2006                   HIDALGO            TX   LAW ENFORCEMENT

            MOBILE HOME ROOFS DAMAGED.

&&

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:02 PM CDTSevere Thunderstorm WarningBROZapata58 min
May 14, 8:33 PM CDTTornado WarningBROZapata12 min
May 14, 9:00 PM CDTSevere Thunderstorm WarningBROZapata45 min
May 14, 9:41 PM CDTSpecial Marine WarningBRO34 min
May 14, 9:47 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata58 min
May 14, 9:53 PM CDTSevere Thunderstorm WarningBROBrooks, Kenedy37 min
May 14, 10:12 PM CDTTornado WarningBROBrooks, Kenedy33 min
May 14, 10:31 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Kenedy, Starr, Willacy29 min
May 14, 10:34 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy26 min
May 14, 10:37 PM CDTSpecial Marine WarningBRO38 min
May 14, 10:42 PM CDTTornado WarningBROKenedy, Willacy33 min
May 14, 10:54 PM CDTSpecial Marine WarningBRO36 min
May 14, 10:59 PM CDTSevere Thunderstorm WarningBROZapata25 min
May 14, 11:04 PM CDTSpecial Marine WarningBRO26 min
May 14, 11:07 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy, Willacy38 min
May 14, 11:14 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Kenedy, Starr, Willacy61 min
May 14, 11:20 PM CDTSevere Thunderstorm WarningBROCameron, Willacy46 min
May 14, 11:29 PM CDTSpecial Marine WarningBRO61 min
May 14, 11:36 PM CDTSevere Thunderstorm WarningBROStarr24 min
May 14, 11:44 PM CDTSevere Thunderstorm WarningBROCameron31 min
May 14, 11:55 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Willacy65 min
May 15, 6:14 AM CDTMarine Weather StatementBRO8 hr

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.